MAUDE Adverse Event Report: COOK INC FILIFORM DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL

COOK INC FILIFORM DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL
Model Number G15145
Medical Device Problem Codes Fracture (1260); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the physician planned to replace the patient¿s ureteral stent.When opening the package containing the filiform double pigtail ureteral stent set, the user found one end of the stent was broken.Further clarification was received advising that the stent was cracked but it was still together.The stent was not used.A new stent was opened and used to complete the procedure.There were no adverse consequences to the patient as a result of this reported issue.The device was not used.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of complaint history, the device history record, and specifications was performed.A visual examination of the returned stent was also conducted.One open package rpn, label lot 8344354 was received.Stent, positioner and wire guide inside the holder were returned inside the packaging tray.The stent was returned without the tether.The proximal coil has a jagged tear starting at the first side port continuing through the end.There is no indication that a design or process related failure mode contributed to this event.A review of the device history record found no non-conformances related to the reported failure.A review of complaint history for this product/lot number combination did not reveal any other complaints to be associated with the complaint device lot 8344354.Stent material was torn during tether removal.Based on the information provided and returned device analysis, it is possible the cause of this failure is related to the way in which the product was handled.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
FILIFORM DOUBLE PIGTAIL URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7354880
Report Number1820334-2018-00798
Device Sequence Number1393300
Product Code FAD
UDI-Device Identifier00827002151451
UDI-Public(01)00827002151451(17)201102(10)8344354
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG15145
Device Catalogue Number133624
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/26/2018
Supplement Date Received by Manufacturer04/12/2018
Initial Report FDA Received Date03/20/2018
Supplement Report FDA Received Date04/23/2018
Patient Sequence Number1